Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 94, NWS Jackson, MS

March 29, 2020Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2020, 1:31 AM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2020, 1:31 AM CDT (06:31 UTC)
Expired
Mar 29, 2020, 2:15 AM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 33 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 1:48 AM CDTTSTM WND DMG2 Wnw Columbus, MSPICTURE OF TREE DOWN BEHIND KROGER AND NEAR THE WAL-MART.
Mar 29, 1:49 AM CDTHAIL 12 Nw Columbus Afb, MSQUARTER SIZE HAIL FELL ALONG BARTON FERRY ROAD NEAR COLUMBUS AIR FORCE BASE. PIC VIA SOCIAL MEDIA.
Mar 29, 1:54 AM CDTHAIL 1.75Steens, MSQUARTER SIZE HAIL FELL IN STEENS.
Mar 29, 1:55 AM CDTHAIL 1.5Caledonia, MSNUMEROUS PICTURES OF HAIL UP TO PING PONG BALL SIZE IN CALEDONIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 9:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-329 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

924 
WUUS54 KJAN 290631
SVRJAN
MSC025-087-105-290715-
/O.NEW.KJAN.SV.W.0094.200329T0631Z-200329T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
131 AM CDT Sun Mar 29 2020

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Eastern Oktibbeha County in northeastern Mississippi...
  Southeastern Clay County in northeastern Mississippi...
  Lowndes County in northeastern Mississippi...

* Until 215 AM CDT.

* At 131 AM CDT, a severe thunderstorm was located over Starkville,
  moving northeast at 70 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Tibbee and Muldrow around 140 AM CDT.
  West Point and Waverly around 145 AM CDT.
  Columbus AFB around 150 AM CDT.
  Kolola Springs around 155 AM CDT.
  Caledonia around 200 AM CDT.

Other locations impacted by this severe thunderstorm include Artesia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 400 AM CDT for northeastern
Mississippi.

LAT...LON 3343 8829 3333 8880 3350 8894 3368 8869
      3368 8850 3367 8849 3366 8852 3365 8851
      3366 8850 3366 8846 3368 8843 3367 8842
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 0631Z 236DEG 61KT 3347 8880 

HAIL...1.00IN
WIND...60MPH
 
$$

NF
2 follow-up statements
922 
WWUS54 KJAN 290649
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
149 AM CDT Sun Mar 29 2020

MSC105-290659-
/O.CAN.KJAN.SV.W.0094.000000T0000Z-200329T0715Z/
Oktibbeha MS-
149 AM CDT Sun Mar 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKTIBBEHA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CDT for northeastern
Mississippi.

LAT...LON 3343 8829 3346 8863 3354 8867 3356 8867
      3357 8868 3368 8869 3368 8850 3367 8849
      3366 8852 3365 8851 3366 8850 3367 8842
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 0649Z 237DEG 64KT 3363 8847 

$$

MSC025-087-290715-
/O.CON.KJAN.SV.W.0094.000000T0000Z-200329T0715Z/
Clay MS-Lowndes MS-
149 AM CDT Sun Mar 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN CLAY AND NORTHERN LOWNDES COUNTIES...

At 149 AM CDT, a severe thunderstorm was located over Columbus AFB,
moving northeast at 75 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Caledonia around 155 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 400 AM CDT for northeastern
Mississippi.

LAT...LON 3343 8829 3346 8863 3354 8867 3356 8867
      3357 8868 3368 8869 3368 8850 3367 8849
      3366 8852 3365 8851 3366 8850 3367 8842
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 0649Z 237DEG 64KT 3363 8847 

HAIL...1.50IN
WIND...60MPH
 
$$

NF
733 
WWUS54 KJAN 290657
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
157 AM CDT Sun Mar 29 2020

MSC025-290706-
/O.CAN.KJAN.SV.W.0094.000000T0000Z-200329T0715Z/
Clay MS-
157 AM CDT Sun Mar 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CDT for northeastern
Mississippi.

LAT...LON 3346 8829 3366 8850 3367 8843 3368 8840
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 0656Z 236DEG 61KT 3365 8844 

$$

MSC087-290715-
/O.CON.KJAN.SV.W.0094.000000T0000Z-200329T0715Z/
Lowndes MS-
157 AM CDT Sun Mar 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHEASTERN LOWNDES COUNTY...

At 156 AM CDT, a severe thunderstorm was located over Columbus AFB,
moving northeast at 70 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Caledonia around 200 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 400 AM CDT for northeastern
Mississippi.

LAT...LON 3346 8829 3366 8850 3367 8843 3368 8840
      3369 8839 3369 8837 3372 8833 3374 8833
      3374 8825
TIME...MOT...LOC 0656Z 236DEG 61KT 3365 8844 

HAIL...1.50IN
WIND...60MPH
 
$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 12:39 AM CDT, 52 minutes earlier.

Area forecast discussion, Mar 29, 12:39 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1239 AM CDT Sun Mar 29 2020

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
A cold front is moving across the area tonight and this boundary
will continue moving east, exiting the area by 10-12Z. A mix of
VFR/MVFR conditions prevail as showers/thunderstorms are occuring
along and behind the front. As the front continues its trek
eastward, VFR conditions will return from west to east with most
sites becoming VFR after 11-12Z. VFR conditions will continue
through the end of the period. Southerly winds ahead of the
boundary will swing around to the northwest after frontal passage.
/15/

&&

.DISCUSSION...
The frontal boundary has made it into our CWA and past Greenville
as well as Bastrop. A few storms have been severe with a couple
trees reported down in northeast Louisiana and some dime size hail
in Dermott. Otherwise, no other reports have been received here.
Another tornado watch has been issued for central and northern MS
through 4 AM. Though, the main threat with these storms tonight
will be large hail, followed by damaging wind gusts. With 0-3km
bulk shear vectors oriented about 50 degrees and at 50 kts in
northeast MS, an isolated tornado cannot be ruled out either. The
greatest threat lies north of the Natchez Trace with a marginal
risk along and south of that line. We will continue to watch this
system as it crosses the CWA and anticipate it to clear our area
by 12Z. As for the forecast and grids, not much update to it was
needed. The grids match pretty well with the current obs. /10/

Prior discussion below:

Tonight and Sunday...High pressure will continue weakening over the
region, as a deepening closed low aloft lifts northeast from the
Central Plains towards the Great Lakes region overnight.  As a
surface low does likewise, it will drag a cold front east into and
through the forecast area this evening into Sunday morning. Chances
for showers and thunderstorms will increase west to east across the
CWA beginning late this afternoon, with the best rain chances
expected this evening into late tonight, and chances finally coming
to an end across southeast portions of the CWA late Sunday morning.

The potential for severe storms remains possible late this afternoon
into tonight as the front approaches and later moves through the
area overnight. Damaging winds of 60-70 mph, quarter size hail, and
tornadoes will be possible, especially over the northwest Delta
region where the better combination of forcing, instability, and
wind shear exists. There, a "Slight Risk" for severe storms resides
from late this afternoon into tonight.  Across much of the remainder
of the CWA, a "Marginal Risk" for isolated severe storms exists from
late this afternoon through tonight.  Damaging wind gusts and hail
up to the size of quarters are possible, and a tornado cannot be
ruled out.  As the front progresses further east through early
Sunday morning, the better forcing will reside north of the CWA and
instability will be waning.  As a result, storm intensity is
currently expected to be on the downtrend as the front moves into
East Central and Southeast Mississippi.

Sunday, winds will eventually become more northwesterly behind the
front as high pressure builds back into the region.  A return to
quiet weather is expected. Cooler drier conditions will exist during
the day under partly to mostly sunny skies. Highs will range from
the lower 70s to around 80s. /19/

Sunday night through Saturday...High pressure will continue from
Sunday night into Monday morning, but a fast-moving significant
shortwave trough expected to move across the Lower Mississippi
Valley region later Monday into Tuesday time frame. The wave
will induce a low pressure system, the center of which should move
roughly along the I-20 corridor bringing the warm sector into
southern portions of the forecast area.

Strong moisture transport should bring fairly widespread
convective precipitation along/north of the warm front with the
best low level theta-e advection and frontogenesis still expected
to focus over the Delta and into northern portions of the
ArkLaMiss region. Some threat for heavy rainfall could evolve in
this area and will monitor for eventual inclusion in the HWO.
In terms of severe weather, we have a slight/marginal risk for
portions of the area, and this is somewhat conditional given the
questionable quality of the low level airmass somewhat disjointed
setup with greater ascent and convective potential displaced to
the north of the suppressed, richer boundary layer moisture to the
south. In any case, there will be very strong wind shear that
result in an increasing severe threat if BL moisture quality is
greater than forecast. Also, forecast soundings do not suggest BL
stability would be enough to completely impede surface-based
severe weather.

In the wake of the early week storm system, expect a dry, quiet
stretch of weather to persist for the mid to late week as high
pressures returns. Temperatures should be near climatological
normal with highs getting into the mid-upper 60s/lower-mid 70s
while lows range from the mid 40s to lower 50s for the most part.
If skies manage to stay clear, low temperatures could be a bit
cooler than forecast, but guidance suggests there will be a
threat for thick cirrus to develop Wed night. Going into next
weekend, we could see the next shortwave trough bring increasing
rain chances to the ArkLaMiss. This system should be fairly
suppressed with not much chance for very impactful weather. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       59  79  58  75 /  84   9  21  37
Meridian      63  79  57  76 /  64  17  15  23
Vicksburg     58  76  59  73 /  88   6  23  54
Hattiesburg   66  80  61  79 /  59  18   9  20
Natchez       59  78  60  75 /  88   8  23  55
Greenville    55  72  56  69 /  87   1  26  62
Greenwood     57  74  57  71 /  97   4  25  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

15
Hazardous weather outlook, Mar 28, 10:52 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
1052 PM CDT Sat Mar 28 2020

ARZ074-LAZ007-015-MSZ052-055>058-061>066-072>074-300400-
Ashley-Morehouse-Richland-Lauderdale-Simpson-Smith-Jasper-Clarke-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
1052 PM CDT Sat Mar 28 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, east central
Mississippi, and south central Mississippi.

.DAY ONE...The rest of Tonight and Sunday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Severe thunderstorms are possible Monday night over much of the
forecast area. This severe weather potential is still a few days
away. Please  continue to monitor future outlooks, as both timing
and threat areas will likely be adjusted.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Monday night.

ARZ075-LAZ008-009-016-023>026-MSZ018-038-039-044>051-053-054-059-
060-300400-
Chicot-West Carroll-East Carroll-Madison LA-Franklin LA-Catahoula-
Tensas-Concordia-Bolivar-Winston-Noxubee-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Jefferson-Adams-
1052 PM CDT Sat Mar 28 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and southwest Mississippi.

.DAY ONE...The rest of Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...the rest of tonight

Isolated severe thunderstorms will be possible through early
Sunday morning. These storms could produce damaging wind gusts
and hail up to the size of quarters.  A tornado cannot be ruled
out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Severe thunderstorms are possible Monday night over much of the
forecast area. This severe weather potential is still a few days
away. Please  continue to monitor future outlooks, as both timing
and threat areas will likely be adjusted.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight and Monday through Monday night.

MSZ019-025>037-040>043-300400-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Issaquena-
Sharkey-Yazoo-Madison MS-
1052 PM CDT Sat Mar 28 2020

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and west central
Mississippi.

.DAY ONE...The rest of Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...the rest of tonight

Severe thunderstorms will be possible through early Sunday
morning. These thunderstorms could produce damaging wind gusts of
60 to 70 mph and hail up to the size of quarters. Tornadoes are
also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Severe thunderstorms are possible Monday night over much of the
forecast area. This severe weather potential is still a few days
away. Please  continue to monitor future outlooks, as both timing
and threat areas will likely be adjusted.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight and Monday through Monday night.

NF

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Mar 28, 8:32 PM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
832 PM CDT Sat Mar 28 2020

ARZ075-290200-
Chicot AR-
832 PM CDT Sat Mar 28 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT COUNTY UNTIL
900 PM CDT...

At 832 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles southwest of Dermott, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Dermott around 840 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 200 AM CDT for southeastern
Arkansas...and northwestern Mississippi.

LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
      3356 9124 3356 9123 3353 9122 3352 9120
      3352 9122 3339 9146 3356 9145 3356 9135
TIME...MOT...LOC 0132Z 234DEG 48KT 3347 9155

TW
Local storm report, Mar 28, 8:35 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     MANGHAM                 32.31N 91.77W
03/28/2020                   RICHLAND           LA   LAW ENFORCEMENT

            TWO TREES DOWN...REPORTED BY RICHLAND SO.

&&

EC
Special weather statement, Mar 28, 8:38 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
838 PM CDT Sat Mar 28 2020

MSZ018-290230-
Bolivar MS-
838 PM CDT Sat Mar 28 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL 930
PM CDT...

At 838 PM CDT, Meteorologists were tracking a strong thunderstorm
over Lucca Landing, or 7 miles southeast of Rohwer, moving northeast
at 65 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Rosedale around 850 PM CDT.
  Gunnison around 900 PM CDT.
  Shelby, Mound Bayou and Deeson around 905 PM CDT.

Other locations impacted by this storm include Alligator,
Winstonville, Beulah, Duncan and Pace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Tornado Watch remains in effect until 200 AM CDT for northwestern
Mississippi.

LAT...LON 3412 9066 3393 9066 3358 9115 3369 9122
      3367 9104 3377 9115 3378 9099 3385 9107
      3393 9101 3397 9109 3400 9102 3396 9097
      3402 9099 3402 9090 3409 9087 3411 9094
      3412 9095
TIME...MOT...LOC 0138Z 231DEG 55KT 3370 9118

TW
Special weather statement, Mar 29, 12:06 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
1206 AM CDT Sun Mar 29 2020

MSZ048-049-054-290530-
Copiah MS-Hinds MS-Rankin MS-
1206 AM CDT Sun Mar 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN...SOUTHERN
HINDS AND NORTHWESTERN COPIAH COUNTIES UNTIL 1230 AM CDT...

At 1206 AM CDT, Meteorologists were tracking a strong thunderstorm
near Utica, or 14 miles northwest of Crystal Springs, moving
northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Dry Grove around 1210 AM CDT.
  Raymond around 1215 AM CDT.
  Jackson around 1220 AM CDT.
  Clinton and Byram around 1225 AM CDT.

Other locations impacted by this storm include Learned.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3191 9067 3209 9069 3242 9033 3212 9010
TIME...MOT...LOC 0506Z 236DEG 48KT 3213 9053

NF
Special weather statement, Mar 29, 12:49 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
1249 AM CDT Sun Mar 29 2020

MSZ028-032-033-037-038-043>045-049-050-290615-
Scott MS-Oktibbeha MS-Neshoba MS-Attala MS-Leake MS-Winston MS-
Rankin MS-Montgomery MS-Madison MS-Choctaw MS-
1249 AM CDT Sun Mar 29 2020

...A STRONG THUNDERSTORM WILL AFFECT LEAKE...CHOCTAW...NORTHEASTERN
RANKIN...WESTERN OKTIBBEHA...EASTERN ATTALA...WESTERN WINSTON...
NORTHERN SCOTT...SOUTHEASTERN MONTGOMERY...WESTERN NESHOBA AND EAST
CENTRAL MADISON COUNTIES UNTIL 115 AM CDT...

At 1249 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Hesterville to near Singleton to
near Pisgah. Movement was northeast at 60 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Philadelphia, Kosciusko, Louisville, Carthage, Edinburg, Harperville,
Pearl River, Ackerman, Goshen Springs, Ludlow, Renfroe, Pisgah,
Smyrna, Tuscola, Sherwood, Steele, Chester, Dowdville, Zama and
Madden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 400 AM CDT for central, north
central, northeastern and east central Mississippi.

LAT...LON 3320 8896 3257 8929 3257 8932 3249 8933
      3246 8993 3288 8961 3331 8956 3347 8934
      3356 8902 3357 8893
TIME...MOT...LOC 0549Z 240DEG 52KT 3316 8955 3291 8957 3251 8987

NF
Special weather statement, Mar 29, 1:16 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
116 AM CDT Sun Mar 29 2020

MSZ030-032-033-038-039-045-290645-
Oktibbeha MS-Neshoba MS-Winston MS-Noxubee MS-Clay MS-Choctaw MS-
116 AM CDT Sun Mar 29 2020

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHOCTAW...
NORTHWESTERN NOXUBEE...OKTIBBEHA...WINSTON...NESHOBA AND SOUTH
CENTRAL CLAY COUNTIES UNTIL 145 AM CDT...

At 115 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Reform to near Louisville to near
Edinburg. Movement was east at 60 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Louisville and Reform around 120 AM CDT.
  Millcreek, Betheden and Longview around 125 AM CDT.
  Starkville around 130 AM CDT.
  Burnside, Stallo, Oktoc and Sessums around 135 AM CDT.
  Nanih Waiya and Muldrow around 140 AM CDT.

Other locations impacted by these storms include Noxapater, Tucker
and Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 400 AM CDT for central,
northeastern and east central Mississippi.

LAT...LON 3298 8885 3293 8891 3276 8895 3268 8900
      3267 8932 3298 8932 3314 8920 3342 8919
      3368 8870 3329 8869
TIME...MOT...LOC 0615Z 248DEG 55KT 3338 8912 3313 8909 3276 8940

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:01 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower44 min
Mar 28, 8:25 PM CDTSevere Thunderstorm WarningJANIssaquena24 min
Mar 28, 8:38 PM CDTSpecial Weather StatementJANBolivar52 min
Mar 28, 9:19 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower18 min
Mar 28, 10:08 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sharkey, Sunflower, Washington31 min
Mar 29, 12:06 AM CDTSpecial Weather StatementJANHinds24 min
Mar 29, 12:37 AM CDTSevere Thunderstorm WarningJANHinds, Rankin38 min
Mar 29, 12:49 AM CDTSpecial Weather StatementJANChoctaw, Leake, Winston26 min
Mar 29, 1:11 AM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott29 min
Mar 29, 1:16 AM CDTSpecial Weather StatementJANNeshoba, Oktibbeha, Winston29 min
Mar 29, 1:30 AM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston45 min
Mar 29, 1:36 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba39 min
Mar 29, 2:04 AM CDTSevere Thunderstorm WarningJANKemper, Noxubee41 min
Mar 29, 2:14 AM CDTSpecial Weather StatementJANLowndes16 min
Mar 29, 2:19 AM CDTSpecial Weather StatementJANSimpson26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.